Forum

Anyone had this with rebif?

Hi everyone hope you are well. Thought I’d just post a little update on my rebif saga. So as most of you know I started rebif last Tuesday and had a horrible time on the Wednesday with ms symptoms that only usually flare up during a relapse. I took ibroprofen an hour before injecting each time since and the symptoms haven’t been as bad but are still constantly there and still struggling with side effects. Latest is that I’ve now got a throat infection which they think is as a result of the rebif. I’ve been having nerve pain and had to start back on pregablin since starting the rebif and have had a few other symptoms that are here constantly that never were prior to starting rebif. Wonder how many people have had the same thing? Also had my bloods done last week (had 2 doses of rebif through the week prior to bloods) and my alt has gone sky high at 450 (normal range is 0-50) and my neutrophil count has gone low at 1.8 (normal range is 2.00-7.50). Apparently it’s not common with rebif for the alt to go that high so thought is see if anyone here had the same thing happen? I have to get blood tests redone in 3 weeks time but it looks as though they may take me off the rebif once I’m 4 weeks into it which will be around the same time as the results of the bloods. Was interested to see how many people have bad similar things?

Hi Karina,

Not had the problems you are having on the rebif - my white cell count is too high rather than low,my GP thinks it’s just part and parcel of having an auto-immune condition that our bloods are a bit out.

Could the throat infection be linked in with the change in your bloods? Is it worth trying to get in to see your neuro or the rebif nurse? They might be able to work out what’s happening and decide if stopping the rebif is the way to go? Hope it gets sorted out for you.

Laura x

My rebif and ms nurse are both on holiday so can’t get hold of either of them until next week (I think they are back towards the end of next week). I could email my neurologist but wasnt sure if he would be the best person as first point of call or if it would be the nurse. All I know is that the gp said that they are concerned as my liver alt level is 6 times more than the maximum and this doesn’t sound normal. Just don’t know what will happen the longer I stay on it if that makes sense - worried about the long term effects.

Hi Karina. Have you left a message for your ms nurse because someone may be keeping an eye on her messages for her? If not then an e-mail to the neuro secretary to explain the situation would be a good idea. Ive been on rebif for several years without problems. It may simply be that rebif is just not the dmd for you unfortunately. Another idea is to call the rebif support line to see if they can help. Teresa.x

I’ve just managed to get through to the ms team up at charring cross (which is the hospital my neurologist is under). The ms team there told me to stop taking rebif immediately and have asked me to get my gp to fax over the results to them. It looks like I was right to worry though as the day after rebif I felt so awful and have continued to feel rubbish since starting it and now it looks as though its because my body wasnt accepting the medication and went into shock (that’s how they just described it to me). Well here’s hoping that stopping it doesn’t result in a relapse! Also here’s hoping that stopping it means that all my bloods go back to normal as I really want to be cleared for the trial should I get through to it! Also my gp has written to a hospital to request that I have a western blot test done as one has never been carried out!